Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke



Publications [#244186] of Thomas P. Witelski


Papers Published

  1. Witelski, TP; Bernoff, AJ, Stability of self-similar solutions for van der Waals driven thin film rupture, Physics of Fluids, vol. 11 no. 9 (September, 1999), pp. 2443-2445, ISSN 1070-6631 [Gateway.cgi], [doi]
    (last updated on 2018/11/16)

    Recent studies of pinch-off of filaments and rupture in thin films have found infinite sets of first-type similarity solutions. Of these, the dynamically stable similarity solutions produce observable rupture behavior as localized, finite-time singularities in the models of the flow. In this letter we describe a systematic technique for calculating such solutions and determining their linear stability. For the problem of axisymmetric van der Waals driven rupture (recently studied by Zhang & Lister), we identify the unique stable similarity solution for point rupture of a thin film and an alternative mode of singularity formation corresponding to annular ``ring rupture.''
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320